Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Swollen ankles and shortness of breath

My mother had a stent put in about 1 month ago. She was put on toporol and plavix. Lately she has been experiencing swollen ankles and shortness of breath. Could this be related?
Wed, 16 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
  User's Response
's  Response
very definitely it could be related, she could be in congestive heart failure, she needs to see her cardiologist like yesterday.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Swollen, painful feet and legs. Red spots. Have Hodgkins Lymphoma , Lyme disease and Breast cancer . Just finished chemo. Please help! I have hodgkins lymphoma, Breast cancer and Lyme disease. I have swollen feet and ankles, and red spots all over legs. Went to er, ruled out dvt or clot. What s going on? These red spots have come and gone for about 3 years now. I just finished chemo for the hodgkins. In remmisson now. Swelling just started about one week ago. So bad that you can t even see the ankle, calves are swollen as well, very tight to touch. Feet almost look bruised. Hurts badly on inner ankle. Please help. I m mostly in bed, when I do walk around, within ten to twenty minutes the swelling and pain are so bad, I must sit and put my feet up. Also, having some shortness of breath, and a lot of joint pain . Especially in hands and feet. I figure it s the Lyme, but maybe something else is going on? Also, little red lines are popping up on my feet? Jen

doctor1 MD

A vein popped in my leg two weeks ago. Yesterday I was feeling short of breath and my foot/ankle was swollen all day. I don t want to ignore it but I also don t want to overreact. Do I have symptoms that warrant an ER visit or would these symptoms have not waited almost two weeks since the vein popped. Also, I already had varicose veins from my 4 pregnancies. Thanks, Stephanie

doctor1 MD

I have RSD I have swelling in my left foot ankle leg constantly lately my right foot and ankle are swelling slightly Today I am experiencing shortness of breath when I walk short distances I am very tired even though I have been relaxing all day I really feel something else is going on

Recent questions on  Clopidogrel

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I learned I had CLL in 2008 at age 56; unfortunately required 2 coronary stents later that year, requiring Plavix. within one month I discovered I had ITP also; so my oncologist suggested chemotx which I refused, accepting RCP therapy only(avoided fludarabine). I have had two year "remission" until recently developed respiratory infection which led to the current "Crash "

to 26,000 pltsfor which I have been started on high dose Prednisone. I show no signs of progressive CLL(am considered stage1); thus my question: I'm from large family with history of autoimmune disorders; is it possible that I too have an intercurrent autoimmmune disease also, despite CLL?

doctor1 MD

I just had 2 stents putt in my heart. I was placed on plavix and lipitor in addition to the metoporol and aspirin I was already taking. I am now urinating very frequently (every two -two and 1/2 hours). Any ideas what would cause this change in urination pattern? The heart and stents were inserted 3 weeks ago

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted 5 hours . Doc went for angiography and quickly for angioplasty to fix the 100%blockages but still...

doctor1 MD

I have 2 Coranary heart stents. Left decending artery . Will the pain reliever drug indomethician be ok to take?